Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 24, NWS Honolulu, HI

May 6, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at May 6, 2007, 7:25 PM HST for Kalawao County, Hawaii. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 7:25 PM HST (05:25 UTC)
Expired
May 7, 2007, 8:21 AM HST
In force
13 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 070525
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
725 PM HST SUN MAY 6 2007

...STRONG NORTH WINDS OVER THE HALEAKALA SUMMITS ON MAUI...

.STRONG NORTH WINDS HAVE DEVELOPED OVER THE HALEAKALA SUMMITS ON
MAUI THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE OVERNIGHT
BEFORE SUBSIDING BELOW ADVISORY LEVEL BY MID DAY MONDAY.

HIZ022-071830-
/O.NEW.PHFO.WI.Y.0024.070507T0525Z-070507T2000Z/
HALEAKALA SUMMIT-
725 PM HST SUN MAY 6 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. 

WIND SENSORS ATOP HALEAKALA SUMMITS ARE REGISTERING NORTH WINDS OF
BETWEEN 25 AND 39 MPH. WINDY CONDITIONS WILL PERSIST THROUGH
TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWHW70 PHFO 071821
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST MON MAY 7 2007

...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...

HIZ022-071930-
/O.CAN.PHFO.WI.Y.0024.000000T0000Z-070507T2000Z/
HALEAKALA SUMMIT-
821 AM HST MON MAY 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL.

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 6, 4:00 PM HST, 3 hours 25 minutes earlier.

Area forecast discussion, May 6, 4:00 PM HST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST SUN MAY 6 2007

.SYNOPSIS...
TRADE WIND TYPE SHOWERS WILL BE MINIMAL TONIGHT BUT WILL INCREASE A
BIT OVER THE USUAL MOUNTAIN AND WINDWARD AREAS AS THE TRADE WINDS
BECOME MODERATELY STRONG THROUGH MOST OF THIS WEEK.

&&

.DISCUSSION...
CONDITIONS REMAIN QUITE DRY WITH AFTERNOON BALLOON SOUNDINGS
PRECIPITABLE WATER NEAR 1 INCH AND A RATHER STRONG TEMPERATURE
INVERSION NEAR 6 THOUSAND FEET. RELATIVELY DRY WEATHER EXPECTED
TONIGHT DUE TO SPARSE...STABLE TYPE CLOUD COVERAGE VISIBLE ON
SATELLITE IMAGERY THIS AFTERNOON JUST UPWIND TO THE EAST AND AND
RATHER WEAK SHOWER INTENSITY ON WEATHER RADAR.

THE FRONT THAT IS ABOUT 350 MILES NORTHWEST OF KAUAI IS UNDERGOING
SOME INTENSIFICATION DUE SHORT WAVES MOVING THROUGH THE LARGER SCALE
UPPER ATMOSPHERIC TROUGH. THE REMAINDER OF THE FRONT STRETCHES WAY
UP TOWARD SOUTHEAST ALASKA IN TANDEM WITH THE LONG WAVE UPPER
TROUGH. THIS LARGE UPPER TROUGH PROGRESSES EASTWARD BUT A PORTION OF
THE TROUGH REMAINS NEARLY CUTOFF NEAR THE DATELINE. THIS WILL HAVE
THE EFFECT OF DRAWING THE FRONT TO OUR NORTHWEST BACK TOWARD THE
DATELINE WITHOUT FURTHER DISRUPTING OUR SURFACE TRADE WIND PATTERN.

A WEAK UPPER SHORT WAVE TROUGH THAT WILL BE JUST WEST OF THE ISLANDS
TONIGHT AND IS EVIDENTLY RESPONSIBLE FOR BRISK NORTH-NORTHWESTERLY
WINDS ON THE MOUNTAIN SUMMITS OF THE BIG ISLAND AND MAUI. ALTHOUGH
WIND SPEEDS HAVE FLUCTUATED NEAR THE ADVISORY STRENGTH OF 30 MPH
THIS MORNING AND AGAIN THIS AFTERNOON WINDS SHOULD TREND DOWN
THROUGH THE NIGHT WITH THE PASSAGE OF THIS WEAK UPPER TROUGH.

&&

MARINE...SMALL CRAFT ADVISORIES ISSUED FOR WINDIER LOCATIONS EAST
OF MOLOKAI DU TO STRENGTHENING TRADE WINDS. GFS MODEL INDICATES SOME
WEAKENING OF WINDS WEDNESDAY OR WEDNESDAY NIGHT.

&&

.LONG RANGE...THERE IS SOME WEAKENING OF THE UPPER RIDGE WEDNESDAY
AND THURSDAY AS A WEAK UPPER TROUGH MOVES THROUGH...CONSEQUENTLY
PREVENTING TRADES FROM BECOMING STRONG...AS WOULD BE EXPECTED WHEN
SUCH A STRONG SURFACE HIGH IS OVER THE CENTRAL NORTHEAST PACIFIC.
ANOTHER STRONGER UPPER TROUGH DIGS DOWN NORTHWEST OF THE ISLANDS
SATURDAY MORNING CROSSING THROUGH THE ISLANDS DURING THE WEEKEND.
THE ASSOCIATED SURFACE TROUGH WOULD APPROACH OR MOVE OVER KAUAI BY
EARLY SATURDAY. NOGAPS AGREES WITH THIS...EVEN MOVING THE SURFACE
TROUGH TOWARD THE BIG ISLAND SOONER...BUT EUROPEAN MODEL DOES NOT.
WILL DELAY MAKING CHANGES TO THE FORECAST TO ACCOUNT FOR THIS WETTER
UNSTABLE WEATHER SCENARIO UNTIL MODELS COME INTO BETTER OR MORE
CONSISTENT AGREEMENT.

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WATERS SOUTHEAST BIG ISLAND AND SOUTHERN
PORTION OF LEEWARD BIG ISLAND...ALENUIHAHA AND PAILOLO CHANNELS AND
MAALAEA BAY.

&&

HOAG

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.